Heterogeneity in nerve recovery patterns despite symptomatic improvement in paclitaxel-induced neuropathy
Ikhyun Lim, Yong Wha Moon, MiRi Suh, Seul-Gi Kim
Chemotherapy-induced peripheral neuropathy (CIPN) is a common and potentially persistent toxicity of paclitaxel. This prospective study aimed to characterize longitudinal changes in paclitaxel-induced CIPN by integrating serial neurophysiological and clinical assessments. Twenty-six patients receiving paclitaxel-based chemotherapy for breast, ovarian, or endometrial cancer were prospectively enrolled. Assessments were scheduled at baseline (T0), completion of chemotherapy (T1), 3 months posttreatment (T2), and 1 year posttreatment (T3) and included nerve conduction studies (NCS), the self-reported Leeds Assessment of Neuropathic Symptoms and Signs (S-LANSS), and Common Terminology Criteria for Adverse Events (CTCAE) grading. Fourteen patients with available longitudinal outcome data were included in the analytic cohort. Longitudinal changes were analyzed using linear mixed-effects models, and associations between NCS parameters and clinical measures were explored using repeated-measures correlation. S-LANSS scores increased from 1.29 ± 4.81 at T0 to 14.29 ± 4.23 at T1 and subsequently decreased to 4.86 ± 5.88 at T3 (overall